Alert archive / Kentucky / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Louisville, KY

September 22, 201015 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this red flag warning at Sep 22, 2010, 1:27 PM CDT for 15 counties in Kentucky; 10 counties in Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2010, 1:27 PM CDT (18:27 UTC)
Expired
Sep 22, 2010, 7:00 PM CDT
In force
6 hr
Issued by
NWS Louisville, KY
All 25 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Edmonson County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Jefferson County, KY, Logan County, KY, Meade County, KY, Ohio County, KY, Oldham County, KY, Simpson County, KY, Trimble County, KY, Warren County, KY

The radar

The Louisville radar (KLVX), 23 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1931 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WWUS83 KLMK 221827
RFWLMK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT WED SEP 22 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-230000-
/O.NEW.KLMK.FW.W.0002.100922T1827Z-100923T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-
WARREN KY-SIMPSON KY-
227 PM EDT WED SEP 22 2010 /127 PM CDT WED SEP 22 2010/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. 

UNUSUALLY HOT TEMPERATURES COMBINED WITH DRY SURFACE AIR HAS
CAUSED RELATIVE HUMIDITIES TO DROP INTO THE 20 PERCENT RANGE THIS
AFTERNOON. THIS DRY AIR COMBINED WITH WINDS GUSTING TO 20 TO 30
MPH THIS AFTERNOON AND DRY GROUND FUELS WILL MAKE FOR DANGEROUS
FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RJS
2 follow-up statements
839 
WWUS83 KLMK 221923
RFWLMK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EDT WED SEP 22 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

.DRY AND UNUSUALLY HOT CONDITIONS WILL BRING DANGEROUS FIRE
WEATHER CONDITIONS ACROSS SOUTH CENTRAL INDIANA AS WELL AS
PORTIONS OF CENTRAL KENTUCKY.

INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-230000-
/O.NEW.KLMK.FW.A.0001.100923T1800Z-100924T0000Z/
/O.CON.KLMK.FW.W.0002.000000T0000Z-100923T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-
WARREN KY-SIMPSON KY-
323 PM EDT WED SEP 22 2010 /223 PM CDT WED SEP 22 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. 

UNUSUALLY HOT TEMPERATURES COMBINED WITH DRY SURFACE AIR HAS
CAUSED RELATIVE HUMIDITIES TO DROP INTO THE 20 PERCENT RANGE THIS
AFTERNOON. THIS DRY AIR COMBINED WITH WINDS GUSTING TO 20 TO
30 MPH THIS AFTERNOON AND DRY GROUND FUELS WILL MAKE FOR
DANGEROUS FIRE WEATHER CONDITIONS.

EXPECT SIMILAR CONDITIONS THURSDAY AFTERNOON...EXCEPT WITH LITTLE
RAINFALL RELIEF AS IS OCCURRING IN SOME LOCATIONS TODAY. THUS A
FIRE WEATHER WATCH HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KYZ033>035-038-045-053-063-230000-
/O.NEW.KLMK.FW.A.0001.100923T1800Z-100924T0000Z/
HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-NELSON KY-LARUE KY-
HART KY-
323 PM EDT WED SEP 22 2010 /223 PM CDT WED SEP 22 2010/

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

MOSTLY SUNNY SKIES WILL COMBINE WITH WINDS AROUND 15 MPH AND VERY
DRY SURFACE AIR TO CREATE DANGEROUS FIRE WEATHER CONDITIONS
THURSDAY AFTERNOON. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

RJS
799 
WWUS83 KLMK 230021
RFWLMK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM EDT WED SEP 22 2010

...RED FLAG WARNING HAS EXPIRED...

.WINDS HAVE DIMINISHED INTO THE 5-10 MPH RANGE AND WILL CONTINUE
TO DECREASE OVERNIGHT.

INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-230830-
/O.EXP.KLMK.FW.W.0002.000000T0000Z-100923T0000Z/
/O.CON.KLMK.FW.A.0001.100923T1800Z-100924T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-
WARREN KY-SIMPSON KY-
821 PM EDT WED SEP 22 2010 /721 PM CDT WED SEP 22 2010/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING. 

EXPECT SIMILAR CONDITIONS THURSDAY AFTERNOON THAT OCCURRED TODAY
WITH AFTERNOON WINDS AROUND 15 MPH CREATING DANGEROUS FIRE
WEATHER CONDITIONS. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KYZ033>035-038-045-053-063-230830-
/O.CON.KLMK.FW.A.0001.100923T1800Z-100924T0000Z/
HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-NELSON KY-LARUE KY-
HART KY-
821 PM EDT WED SEP 22 2010 /721 PM CDT WED SEP 22 2010/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

MOSTLY SUNNY SKIES WILL COMBINE WITH WINDS AROUND 15 MPH AND VERY
DRY SURFACE AIR TO CREATE DANGEROUS FIRE WEATHER CONDITIONS
THURSDAY AFTERNOON. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
DK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this red flag warning went out at Sep 22, 12:19 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 22, 12:19 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 PM EDT WED SEP 22 2010

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

YET ANOTHER HOT DAY IN STORE...WITH TIED OR BROKEN RECORDS
LIKELY...SEE SHORT TERM DISCUSSION BELOW FOR THOSE RECORDS.
YESTERDAY...24-HOUR 1000-850MB THICKNESS CHANGES NAILED THE FORECAST
HIGH FOR KSDF AT 98 DEGREES...6 DEGREES ABOVE THE DAY BEFORE. TODAY
THAT SAME METHOD COMES UP WITH A HIGH OF 95. THIS FORECAST IS STILL
4 DEGREES ABOVE ALL AVAILABLE GUIDANCE...WHICH HAS NOT BEEN DEALING
WELL WITH OUR DRY SOIL CONDITIONS. GIVEN THE THICKNESS FORECAST AS
WELL AS POTENTIAL FOR SLIGHTLY MORE CLOUD COVER FROM UPSTREAM/NEW CU
DEVELOPMENT...DECIDED TO DROP MAX TEMPS DOWN TO 96 FOR KSDF...WHICH
WOULD STILL TIE THE RECORD.

NEXT UP IS TO CONSIDER RAIN CHANCES. ILN AND OHX SOUNDINGS SHOW
LOWER CONVECTIVE TEMPERATURES FOR TODAY ALONG WITH FAIRLY UNSTABLE
LIFTED INDICES AS WELL AS SOME CAPE. LIMITING FACTOR TODAY...AS HAS
BEEN THE CASE FOR WHAT SEEMS LIKE FOREVER...IS AVAILABLE MOISTURE.
GIVEN THAT THERE WILL BE SOME OUTFLOW BOUNDARIES MOVING ACROSS THE
REGION FROM UPSTREAM CONVECTION...HAVE INTRODUCED ISOLATED STORMS
INTO THE NORTHERN CWA AS WELL AS RIGHT ALONG MY BORDER WITH JKL. THE
LATTER AREA IS WHERE THE RUC IS ADVERTISING A SECONDARY PEAK IN
INSTABILITY. GIVEN UPSTREAM TEMPERATURES ACROSS KBWG FORECAST TO GO
INTO THE UPPER 90S WOULD NOT BE SURPRISED TO SEE AN ISOLATED STORM
DEVELOP. AS FOR SEVERE WX CHANCES...THERE WILL BE SOME DRY AIR
ALOFT...HENCE THE REASON FOR A LIMITED RAIN CHANCE. THIS DRY AIR
COULD FORCE SOME GUSTY WINDS DOWN BUT THINK THE CHANCE FOR DAMAGING
WINDS IS FAIRLY LOW.

LASTLY...BUMPED UP THE WINDS FOR THE AFTERNOON. VWP INDICATES WINDS
OF 25 KNOTS AT 2 KFT. EXPECT THESE WINDS TO DIE DOWN A LITTLE AS
MIXING OCCURS...BUT SHOULD STILL SEE WINDS OF 10-15 KNOTS WITH GUSTS
TO AROUND 20 KNOTS AS WELL ACROSS SOUTH INDIANA AND MOST OF CENTRAL
KENTUCKY. GRADIENT WILL BE A LITTLE WEAKER ACROSS THE LAKE
CUMBERLAND AREA.

.SHORT TERM (TODAY AND TONIGHT)...

MORNING RADAR IMAGERY SHOWING SHOWERS AND THUNDERSTORMS MOVING
NORTHEAST ACROSS PORTIONS OF THE REGION.  AREA OF ACTIVITY WAS NOTED
ACROSS SOUTH-CENTRAL INDIANA...JUST OUTSIDE OF OUR FORECAST AREA.
ANOTHER BATCH OF SHOWERS/STORMS WAS LOCATED JUST TO OUR SOUTHEAST
ACROSS THE SW PART OF WFO JKL'S AREA.  NWS LMK WRF HIGH RESOLUTION
WRF MODEL CAPTURED THIS ACTIVITY QUITE WELL ON ITS 22/00Z RUN.
ACTIVITY SEEMS TO BE FOCUSED ON A WEAK 500MB WAVE ROTATING AROUND
THE WESTERN PERIPHERY OF THE MID-LEVEL RIDGE.  BASED ON THE LMK-WRF
SOLUTION...THIS ACTIVITY IS FCST TO CONTINUE MOVING NORTHEAST WITH
THE REMAINDER OF THE FORECAST AREA REMAINING DRY THOUGH THE EARLY
MORNING HOURS.  TEMPERATURES WERE STILL QUITE MILD ACROSS THE AREA
WITH READINGS IN THE LOWER TO MID 70S...WHILE THE URBAN HEAT ISLAND
AT KSDF KEPT THE TEMP AT A TOASTY 82 DEGREES.

FOR TODAY...MUCH MORE OF THE SAME CAN BE EXPECTED.  SFC AND
MID-LEVEL RIDGE JUST TO OUR EAST WILL BE IN CONTROL OF OUR WEATHER.
LOOKING AT VARIOUS CROSS-SECTIONS AND TIME-HEIGHT SECTIONS...THE
MODELS INDICATE A SOME MORE MOISTURE IN THE COLUMN THAN YESTERDAY AS
SOUTHWESTERLY PBL FLOW ALLOWS FOR MORE MOISTURE ADVECTION INTO THE
AREA.  OVERALL...WE'RE THINKING THAT IT WILL STILL BE MOSTLY SUNNY
IN MOST LOCATIONS...THOUGH SOME MID-HIGH LEVEL CLOUD DEBRIS FROM
UPSTREAM MCS MAY AFFECT A PORTION OF OUR SOUTHERN INDIANA COUNTIES
TODAY.  ADDITIONALLY...A CU FIELD MAY DEVELOP AGAIN THIS
AFTERNOON...THOUGH THE COVERAGE SHOULD BE ONLY FEW-SCT AS WAS THE
CASE ON WEDNESDAY.  SINCE WE EXPECT THE CLOUDS TO BE A BIT LESS THAN
THE PREVIOUS FCST...TEMPERATURES WILL BE ADJUSTED UPWARD A BIT.

SPEAKING OF TEMPERATURES...THE MODELS CONTINUE TO STRUGGLE WITH THE
ABNORMALLY DRY CONDITIONS.  STATISTICAL AND RAW GUIDANCE HAS
GENERALLY BEEN UNDER DOING TEMPS BY 4-8 DEGREES.  TODAY SHOULD BE NO
DIFFERENT...WITH LESS CLOUDS EXPECTED...TEMPERATURES SHOULD HAVE NO
PROBLEM WARMING INTO THE MID 90S ACROSS THE AREA.  THIS IS WELL
ABOVE THE MOS GUIDANCE AND JUST A BIT ABOVE THE RAW NAM12 AND RAW
LMK WRF GUIDANCE.  IT APPEARS THAT LOUISVILLE AND BOWLING GREEN WILL
HAVE A CHANCE TO BREAK HIGH TEMPERATURE RECORDS ONCE AGAIN.  HERE IS
A BREAK DOWN OF RECORDS FOR TODAY.

STATION         NWS FCST HIGH       RECORD HIGH TEMP        YEAR

LOUISVILLE           97                    96               1895
BOWLING GREEN        98                    98               1931
LEXINGTON            94                    97               1936
FRANKFORT            95                    97               1936

MOSTLY CLEAR SKIES ARE EXPECTED OVERNIGHT AS RIDGING REMAINS IN
PLACE ALOFT AND AT THE SURFACE.  OVERNIGHT LOWS WILL DROP INTO THE
LOWER AND MIDDLE 70S...THOUGH KSDF WILL LIKELY REMAIN IN THE UPPER
70S OVERNIGHT TONIGHT.

.LONG TERM (THURSDAY - TUESDAY)...

AFTER ANOTHER COUPLE OF HOT DAYS A DISTINCT CHANGE WILL BE IN STORE
FOR THE REGION THIS WEEKEND.

UNUSUALLY HOT TEMPERATURES FOR THIS TIME OF YEAR WILL CONTINUE ON
THURSDAY AS THE UPPER LEVEL RIDGE REMAINS IN CONTROL. HIGHS WILL
CLIMB INTO THE MID 90S UNDER MOSTLY CLEAR SKIES. FRIDAY WILL SEE A
COLD FRONT PUSH THROUGH WHICH WILL PRECEDE A PATTERN CHANGE FOR THE
WEEKEND. HIGH TEMPERATURES ON FRIDAY WILL BE DEPENDENT ON CLOUD
COVER AND PRECIPITATION. HOWEVER THE LATEST MODEL RUNS INDICATE THE
FRONT WILL BE SLOW ENOUGH TO ALLOW A DECENT WARM UP ON FRIDAY INTO
THE UPPER 80S TO LOWER 90S. STILL LOOKS LIKE WE WILL SEE SCATTERED
SHOWERS AND THUNDERSTORMS WITH THIS FRONT PASSING THROUGH...MAINLY
DURING THE AFTERNOON AND OVERNIGHT HOURS. GUSTY SOUTHWEST WINDS CAN
BE EXPECTED AHEAD OF THIS FRONT DURING THE AFTERNOON HOURS ON FRIDAY.

BEHIND THIS FRONT MUCH COOLER AIR WILL BE USHERED INTO THE REGION AS
A DEEP 500 MB TROUGH SETS UP ACROSS THE EASTERN UNITED STATES. THE
LATEST RUNS OF THE ECMWF AND GFS HAVE THIS TROUGH SETTING UP TO THE
WEST OF THE FORECAST AREA. THIS WOULD BRING PRECIP INTO THE REGION
LATE IN THE WEEKEND AND EARLY NEXT WEEK. MAY ADD SLIGHT CHANCE POPS
ON SUNDAY BUT WILL LEAVE THE FORECAST BEYOND DAY FIVE ALONE AT THIS
TIME UNTIL THE MODELS ARE MORE CONSISTENT WITH THIS SOLUTION.
REGARDLESS...TEMPERATURES THIS WEEKEND AND NEXT WEEK WILL BE CLOSER
TO NORMALS FOR THIS TIME OF YEAR WITH HIGHS IN THE 70S AND LOWS IN
THE 50S.

&&

.AVIATION (18Z TAF ISSUANCE)...

LATEST SPC WRF INDICATES A LINE OF STORMS DEVELOPING ALONG THE OHIO
RIVER LATER THIS AFTERNOON. LATEST SATELLITE IMAGERY HAS SOME
CONGESTED CU OVER SOUTHERN INDIANA PUSHING EAST...ALONG A STRONG
CONVERGENT ZONE. LAST HOUR KHNB REPORTED 28 KNOT WIND GUST TO
SUPPORT THIS INITIATION. HAVE DECIDED TO GO WITH VICINITY STORMS AT
KSDF FOR NOW AS STILL DO NOT HAVE ENOUGH CONFIDENCE TO SAY THESE
STORMS WILL GET THAT CLOSE TO KSDF. WILL WATCH RADAR TRENDS FOR
UPDATES LATER TODAY.

REST OF THE SITES SHOULD REMAIN VFR NEXT 24 HOURS. ONLY OTHER ISSUE
IS THOSE WIND GUSTS. ARE SEEING PEAK RANGES AT OUR TAF SITES AROUND
20 KNOTS...FROM THE WEST AND SOUTHWEST. EXPECTING SIMILAR GUSTINESS
TOMORROW.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........RJS
SHORT TERM.....MJ
LONG TERM......EES
AVIATION.......RJS
Hazardous weather outlook, Sep 22, 10:20 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1120 AM EDT WED SEP 22 2010

INZ076>079-083-084-089>092-KYZ023>025-030>037-040>043-048-049-056-
057-066-067-078-082-222000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-
GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-RUSSELL KY-CLINTON KY-
1120 AM EDT WED SEP 22 2010 /1020 AM CDT WED SEP 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL INDIANA
AS WELL AS PORTIONS OF KENTUCKY ALONG THE OHIO RIVER AND THEN OVER
THE BLUEGRASS AND LAKE CUMBERLAND REGIONS. THESE STORMS WILL
DEVELOP WITH THE HEATING OF THE DAY...HOWEVER COVERAGE WILL BE
LIMITED BY DRY AIR ACROSS THE REGION. THE MAIN THREAT WITH THESE
STORMS WILL BE BRIEF GUSTY WINDS AS WELL AS CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL MOVE IN FROM THE WEST ON FRIDAY. WIDELY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT AS IT
CROSSES OUR REGION FRIDAY THROUGH SATURDAY MORNING. THE MAIN THREATS
WITH ANY STORMS WILL BE LIGHTNING AND BRIEF GUSTY WINDS.

ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AS AN
UPPER LEVEL DISTURBANCE SETS UP WEST OF THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

KYZ026>029-038-039-045>047-053>055-061>065-070>077-081-222000-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-SPENCER KY-ANDERSON KY-
NELSON KY-WASHINGTON KY-MERCER KY-LARUE KY-MARION KY-BOYLE KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-CUMBERLAND KY-
1120 AM EDT WED SEP 22 2010 /1020 AM CDT WED SEP 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL MOVE IN FROM THE WEST ON FRIDAY. WIDELY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT AS IT
CROSSES OUR REGION FRIDAY THROUGH SATURDAY MORNING. THE MAIN THREATS
WITH ANY STORMS WILL BE LIGHTNING AND BRIEF GUSTY WINDS.

ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AS AN
UPPER LEVEL DISTURBANCE SETS UP WEST OF THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJ/EES/RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 2:23 PM CDTFire Weather WatchLMKBreckinridge, Bullitt, Butler, Edmonson, Franklin, Grayson and 16 more12 hr

Nearby

Red Flag Warnings in Kentucky, 2010Red Flag Warnings in Indiana, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.